MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL COMPONENT OPTION FOR CEMENTED USE ONLY SIZE E LEFT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMORAL COMPONENT OPTION FOR CEMENTED USE ONLY SIZE E LEFT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Swelling (2091); Tissue Damage (2104); Limited Mobility Of The Implanted Joint (2671); No Information (3190)
Date of Event 09/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).Customer has not indicated whether or not the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient was revised approximately two and half years post implantation due to implant fracture.The patient presented a secondary rupture of the patellar tendon, possibly traumatic.There is no additional information at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event, please see associated report: 0001822565-2019-05071.Concomitant medical products: articular surface with hinge post size e 12 mm height item# 00588005012 lot# 63516115, stem extension straight 15mm dia x 100mm length item# 00598801015 lot# 63464365.The product has been returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information and correct previously submitted information.
 
Event or Problem Description
It was reported that a patient was revised approximately two and half years post implantation due to implant fracture.Patient experienced left knee pain and difficulty ambulating.Left knee revision performed, noted the hinge had fractured and fragment had migrated, along with poly fracture.Patient had tendon tear repaired with anchors.There is no additional information at this time.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.H3- customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.Visual examination of the returned product identified fracture hinge and bone cement is adhering to the femur.Articular surface is damaged in the anterior side.Fractured hinge was submitted for further analysis.Analysis determined that bending overload caused the fracture.The crack was suspected to be initiated near the inner diameter and propagated towards the outer diameter of the hinge.Fractured surface appear to be excessive smeared edges and biological debris.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: no complication was noted during both initial and revision surgery.The patient presented with patella tendon rupture along with pain, infra-articular serous effusion.Ct scan noted hinge fracture and metal fragments were migrated.Large amount of poly debris reaction along the anteromedial area was noted and poly was fractured along the anterior side.Scar tissues were noted.Device history record (dhr) was reviewed for deviations and/ or anomalies with no related deviations / anomalies identified.A definitive root cause cannot be determined.Per package insert 87-6203-904-23 rev c, nexgen rotating hinge knee: fracture, pain, swelling, wear is known adverse effect of this system.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL COMPONENT OPTION FOR CEMENTED USE ONLY SIZE E LEFT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9176594
Report Number0001822565-2019-04360
Device Sequence Number17114872
Product Code KRO
UDI-Device Identifier00889024199149
UDI-Public(01)00889024199149
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberN/A
Device Catalogue Number00588001501
Device Lot Number63384340
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer10/16/2019
10/16/2019
11/13/2019
03/30/2020
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date10/22/2019
11/06/2019
11/26/2019
04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight120